# SDR 98ZZZX3891

- Difficulty date: August 17, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N817CT
- Make and model: Piper PA-31T1
- Aircraft serial: 31T1104010
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Part number: 400407
- Condition: Corroded
- Location: Rudder
- Part time: 2,706 hours
- Component: 5109400
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PHASE INSPECTION, THE RUDDER TORQUE TUBE WAS FOUND CORRODED.  THE RUDDER WAS REMOVED.  THE TURQUE TUBE WAS VERY HEAVILY CORRODED AND NOT FIT FOR SERVICE.  IT WAS REMOVED AND REPLACED WITH A NEW PART.  THE BOTTOM RIB WAS ALSO REPLACED DUE TO CORROSION.  WHEN THE SKIN WAS REMOVED FROM THE RUDDER, RESIDUE OF PAINT STRIPPER FOUND.  ACFT RECORDS SHOWED ACFT WAS PAINTED IN 10-93.  THE NEW TORQUE TUBE, SUPPLIED BY MFG, WAS CORRODED.  THIS WAS PAINT STRIPPED AND TREATED BEFORE FITTING.  THE RESIDUE OF PAINT STRIPPER, DISSIMILAR METALS OF THE TORQUE TUBE, AND RIB, NO DRAINIAGE HOLE IN THE BOTTOM RIB ALL ADDED TO THE ACCELERATION OF THE CORROSION.  THIS AREA OF THE ACFT REQUIRES A REGULAR DETAILED INSPECTION.
